I'm taking 1/2 of 8 mg dose every 5 hours. Take Valium at night to sleep. Was taking Vicodin for 4 years. 10 mg every 4 hours. I need DETOX, but can't afford it. I have Medicare. I have good job. (No insurance though) Can't jeopardize losing it. I need help!!! I'm a Vet, I get my meds at the VA. I also have TBI. DR. at VA doesn't think I need inpatient. I think I do.
12 Sep 2010
The best way to stop suboxone without withdrawal is to taper off of it. Each person that I have read about here that got off without tapering ( or giving it time to heal the damaged neurotransmitter/receptor site connection in the brain) has asked about how long the withdrawals will last, and each mentioned a different withdrawal symptom persisting or being worse for them. As you are tapering, walking or some other regular exercise will help release endorphins, those will make you feel better mentally and physically and ease you thru tapering and thru withdrawal when you get off. I personally had not problem tapering, and have gone from 12 mgs down to .5 mgs, but I realize some people do have a problem tapering. I did go to the mandatory counseling required for subs patients, my counselor said to stay at the lower dose for 4 weeks before trying to drop again. Robert_325 has a really quick taper and he would be an excellent person to talk to about stopping the subs.
Friend him and when he friends you back, you can click on his avatar, go to his page, and right under where you friend him should be txts saying ask a private question, click that and go from there. Anyway, for you are anyone else who might be interested, I will mention the things that let me know it was ok to taper a) I fell asleep or nodded each and every time I sat still for more than 5 minutes b) I had hesitation or difficulty urinating just like when I took too many lortabs c) I "felt" my subs as it was melting instead of it being a gradual feeling taking 2 hours after it melted. I took these signs as signs that the dose was too high for me and I could safely drop it down. I did consult my doctor and you should too, but, neither my doctor or my counselor had really ever gotten anyone to taper and definitely had not gotten anyone off of it. The only advice I got was to stay at a lower dose for 4 weeks to adjust before I dropped again. Subs stays on the receptor sites in the brain for an average of 3 to 5 days so if you do taper, you likely will NOT feel any type of change for 3 to 5 days. I started by boldly splitting my dose, 6 mgs in am 6 in early pm, then dropped to 6 am, 4 pm, then 4 am,4 pm , then I got brave and dropped the whole 4 mgs in the pm and felt fine the whole time. One thing I read from member mpvt that really got me to thinking was that as pain med dependent people, we hate pain and it doesn't take much for us to give up and take something, and that not every ache or pain is withdrawal. You should google the COWS sheet first and make sure you understand withdrawal symptoms and simple pain, and the wisdom to tell the difference. Mpvt also mentioned the walking to release endorphins and I will VERIFY that that absolutely works. COWS stand for Clinical Opiate Withdrawal Scale and it is the test that the doctor is supposed to give you to determine if you are truly in withdrawal and whether you are far enough in WD to administer subs properly, They are also supposed to give you this COWS test at EACH doctor's appointment, but, I am seeing that lots of patients are not aware of this nor is it being done. Doctors vary in how they prescribe suboxone and all manners of the suboxone program. I hope that you will be as comfortable as I was as I have tapered. Thank you for your sevice to this country, I am saying some big Prayers for you. Ps, join the suboxone group here and read thru old posts, your question is one of the most asked.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
have been on methodone about 20-30 mg for last year i had a friend give me only 3 8mg suboxone which I took 8mg starting yesterday through to about ...
3 answers • 27 Sep 2010
t wean myself off. I need any helpful information, or someones experience doing it and what to expect. I cannot afford a doctor. I just lost all my ...
2 answers • 12 Dec 2010
could this be interacting with my suboxone in such a way that it is INTERFERING with what the suboxone is supposed to do? My sub doctor, a specialist ...
1 answer • 28 Sep 2011
... panic attack is severe and for sleep I'm on halcion .25mg 1 sometimes 2 if I can't sleep. I am also on suboxone for my heroin addition. ...
4 answers • 16 Jul 2012
I took an adderol and 5 hours later i took a 10 mg valium so i could feel tired enough to sleep
1 answer • 3 Jun 2013